Alert archive / West Virginia / Red Flag Warnings in 2013
Red Flag Warning 1, NWS Charleston, WV
NWS Charleston, WV issued this red flag warning at Mar 20, 2013, 9:41 AM EDT for 4 states. It took effect at Mar 20, 2013, 12:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2013, 9:41 AM EDT (13:41 UTC)
- In effect from
- Mar 20, 2013, 12:00 PM EDT
- Expired
- Mar 20, 2013, 5:28 PM EDT
- In force
- 5 hr
- Issued by
- NWS Charleston, WV
All 23 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Buchanan County, VA, Dickenson County, VA, Boone County, WV, Cabell County, WV, Clay County, WV, Jackson County, WV, Kanawha County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Putnam County, WV, Roane County, WV, Wayne County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 35 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1599 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
813 WWUS81 KRLX 201341 RFWRLX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 941 AM EDT WED MAR 20 2013 KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>008-013>016- 024>027-033>035-202145- /O.NEW.KRLX.FW.W.0001.130320T1600Z-130321T0000Z/ GREENUP-CARTER-BOYD-LAWRENCE-JACKSON-GALLIA-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-ROANE-MINGO-LOGAN-BOONE- CLAY-MCDOWELL-WYOMING-RALEIGH- 941 AM EDT WED MAR 20 2013 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR PORTIONS OF SOUTHEAST OHIO...EXTREME SOUTHWEST VIRGINIA...AND SOUTHERN HALF OF WEST VIRGINIA...DUE TO DRY FUELS...COMBINED WITH WINDS AND LOW RELATIVE HUMIDITY LEVELS FOR ZONES 003...004... 005...006...007...008...013...014...015...016...024...025...026... 027...033...034...035...083...086...087...101...102...103 AND 105. * AFFECTED AREA...FIRE WEATHER ZONE 003 DICKENSON...FIRE WEATHER ZONE 004 BUCHANAN...FIRE WEATHER ZONE 005 WAYNE...FIRE WEATHER ZONE 006 CABELL...FIRE WEATHER ZONE 007 MASON...FIRE WEATHER ZONE 008 JACKSON...FIRE WEATHER ZONE 013 LINCOLN...FIRE WEATHER ZONE 014 PUTNAM...FIRE WEATHER ZONE 015 KANAWHA...FIRE WEATHER ZONE 016 ROANE...FIRE WEATHER ZONE 024 MINGO...FIRE WEATHER ZONE 025 LOGAN...FIRE WEATHER ZONE 026 BOONE...FIRE WEATHER ZONE 027 CLAY...FIRE WEATHER ZONE 033 MCDOWELL...FIRE WEATHER ZONE 034 WYOMING...FIRE WEATHER ZONE 035 RALEIGH... FIRE WEATHER ZONE 083 JACKSON...FIRE WEATHER ZONE 086 GALLIA... FIRE WEATHER ZONE 087 LAWRENCE...FIRE WEATHER ZONE 101 GREENUP...FIRE WEATHER ZONE 102 CARTER...FIRE WEATHER ZONE 103 BOYD AND FIRE WEATHER ZONE 105 LAWRENCE. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...NOON THROUGH 8 PM. * RELATIVE HUMIDITY...AS LOW AS 25 PERCENT. * TEMPERATURES...IN THE MID TO UPPER 40S. * IMPACTS...THE THREAT IS ENHANCED IN GRASSY AND BRUSH FILLED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
3 follow-up statements
636 WWUS81 KRLX 201428 RFWRLX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1028 AM EDT WED MAR 20 2013 KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>008-013>016- 024>027-033>035-202230- /O.CON.KRLX.FW.W.0001.130320T1600Z-130321T0000Z/ GREENUP-CARTER-BOYD-LAWRENCE-JACKSON-GALLIA-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-ROANE-MINGO-LOGAN-BOONE- CLAY-MCDOWELL-WYOMING-RALEIGH- 1028 AM EDT WED MAR 20 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR PORTIONS OF SOUTHEAST OHIO...EXTREME SOUTHWEST VIRGINIA...AND SOUTHERN HALF OF WEST VIRGINIA...DUE TO DRY FUELS...COMBINED WITH WINDS AND LOW RELATIVE HUMIDITY LEVELS FOR ZONES 003...004... 005...006...007...008...013...014...015...016...024...025...026... 027...033...034...035...083...086...087...101...102...103 AND 105. * AFFECTED AREA...FIRE WEATHER ZONE 003 DICKENSON...FIRE WEATHER ZONE 004 BUCHANAN...FIRE WEATHER ZONE 005 WAYNE...FIRE WEATHER ZONE 006 CABELL...FIRE WEATHER ZONE 007 MASON...FIRE WEATHER ZONE 008 JACKSON...FIRE WEATHER ZONE 013 LINCOLN...FIRE WEATHER ZONE 014 PUTNAM...FIRE WEATHER ZONE 015 KANAWHA...FIRE WEATHER ZONE 016 ROANE...FIRE WEATHER ZONE 024 MINGO...FIRE WEATHER ZONE 025 LOGAN...FIRE WEATHER ZONE 026 BOONE...FIRE WEATHER ZONE 027 CLAY...FIRE WEATHER ZONE 033 MCDOWELL...FIRE WEATHER ZONE 034 WYOMING...FIRE WEATHER ZONE 035 RALEIGH... FIRE WEATHER ZONE 083 JACKSON...FIRE WEATHER ZONE 086 GALLIA... FIRE WEATHER ZONE 087 LAWRENCE...FIRE WEATHER ZONE 101 GREENUP... FIRE WEATHER ZONE 102 CARTER...FIRE WEATHER ZONE 103 BOYD AND FIRE WEATHER ZONE 105 LAWRENCE. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...NOON THROUGH 8 PM. * RELATIVE HUMIDITY...AS LOW AS 25 PERCENT. * TEMPERATURES...IN THE MID TO UPPER 40S. * IMPACTS...THE THREAT IS ENHANCED IN GRASSY AND BRUSH FILLED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * AFFECTED AREA...FIRE WEATHER ZONE 003 DICKENSON...FIRE WEATHER ZONE 004 BUCHANAN...FIRE WEATHER ZONE 005 WAYNE...FIRE WEATHER ZONE 006 CABELL...FIRE WEATHER ZONE 007 MASON...FIRE WEATHER ZONE 008 JACKSON...FIRE WEATHER ZONE 013 LINCOLN...FIRE WEATHER ZONE 014 PUTNAM...FIRE WEATHER ZONE 015 KANAWHA...FIRE WEATHER ZONE 016 ROANE...FIRE WEATHER ZONE 024 MINGO...FIRE WEATHER ZONE 025 LOGAN...FIRE WEATHER ZONE 026 BOONE...FIRE WEATHER ZONE 027 CLAY...FIRE WEATHER ZONE 033 MCDOWELL...FIRE WEATHER ZONE 034 WYOMING...FIRE WEATHER ZONE 035 RALEIGH... FIRE WEATHER ZONE 083 JACKSON...FIRE WEATHER ZONE 086 GALLIA... FIRE WEATHER ZONE 087 LAWRENCE...FIRE WEATHER ZONE 101 GREENUP...FIRE WEATHER ZONE 102 CARTER...FIRE WEATHER ZONE 103 BOYD AND FIRE WEATHER ZONE 105 LAWRENCE. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...NOON THROUGH 8 PM. * RELATIVE HUMIDITY...AS LOW AS 25 PERCENT. * TEMPERATURES...IN THE MID TO UPPER 40S. * IMPACTS...THE THREAT IS ENHANCED IN GRASSY AND BRUSH FILLED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ARJ/TRM
546 WWUS81 KRLX 202012 RFWRLX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 412 PM EDT WED MAR 20 2013 KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>008-013>016- 024>027-033>035-210000- /O.CON.KRLX.FW.W.0001.000000T0000Z-130321T0000Z/ GREENUP-CARTER-BOYD-LAWRENCE-JACKSON-GALLIA-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-ROANE-MINGO-LOGAN-BOONE- CLAY-MCDOWELL-WYOMING-RALEIGH- 412 PM EDT WED MAR 20 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR PORTIONS OF SOUTHEAST OHIO...EXTREME SOUTHWEST VIRGINIA...AND SOUTHERN HALF OF WEST VIRGINIA...DUE TO DRY FUELS...COMBINED WITH WINDS AND LOW RELATIVE HUMIDITY LEVELS FOR ZONES 003...004... 005...006...007...008...013...014...015...016...024...025...026... 027...033...034...035...083...086...087...101...102...103 AND 105. * AFFECTED AREA...FIRE WEATHER ZONE 003 DICKENSON...FIRE WEATHER ZONE 004 BUCHANAN...FIRE WEATHER ZONE 005 WAYNE...FIRE WEATHER ZONE 006 CABELL...FIRE WEATHER ZONE 007 MASON...FIRE WEATHER ZONE 008 JACKSON...FIRE WEATHER ZONE 013 LINCOLN...FIRE WEATHER ZONE 014 PUTNAM...FIRE WEATHER ZONE 015 KANAWHA...FIRE WEATHER ZONE 016 ROANE...FIRE WEATHER ZONE 024 MINGO...FIRE WEATHER ZONE 025 LOGAN...FIRE WEATHER ZONE 026 BOONE...FIRE WEATHER ZONE 027 CLAY...FIRE WEATHER ZONE 033 MCDOWELL...FIRE WEATHER ZONE 034 WYOMING...FIRE WEATHER ZONE 035 RALEIGH... FIRE WEATHER ZONE 083 JACKSON...FIRE WEATHER ZONE 086 GALLIA... FIRE WEATHER ZONE 087 LAWRENCE...FIRE WEATHER ZONE 101 GREENUP... FIRE WEATHER ZONE 102 CARTER...FIRE WEATHER ZONE 103 BOYD AND FIRE WEATHER ZONE 105 LAWRENCE. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...NOON THROUGH 8 PM. * RELATIVE HUMIDITY...AS LOW AS 25 PERCENT. * TEMPERATURES...IN THE MID TO UPPER 40S. * IMPACTS...THE THREAT IS ENHANCED IN GRASSY AND BRUSH FILLED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * AFFECTED AREA...FIRE WEATHER ZONE 003 DICKENSON...FIRE WEATHER ZONE 004 BUCHANAN...FIRE WEATHER ZONE 005 WAYNE...FIRE WEATHER ZONE 006 CABELL...FIRE WEATHER ZONE 007 MASON...FIRE WEATHER ZONE 008 JACKSON...FIRE WEATHER ZONE 013 LINCOLN...FIRE WEATHER ZONE 014 PUTNAM...FIRE WEATHER ZONE 015 KANAWHA...FIRE WEATHER ZONE 016 ROANE...FIRE WEATHER ZONE 024 MINGO...FIRE WEATHER ZONE 025 LOGAN...FIRE WEATHER ZONE 026 BOONE...FIRE WEATHER ZONE 027 CLAY...FIRE WEATHER ZONE 033 MCDOWELL...FIRE WEATHER ZONE 034 WYOMING...FIRE WEATHER ZONE 035 RALEIGH... FIRE WEATHER ZONE 083 JACKSON...FIRE WEATHER ZONE 086 GALLIA... FIRE WEATHER ZONE 087 LAWRENCE...FIRE WEATHER ZONE 101 GREENUP...FIRE WEATHER ZONE 102 CARTER...FIRE WEATHER ZONE 103 BOYD AND FIRE WEATHER ZONE 105 LAWRENCE. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...THROUGH 8 PM. * RELATIVE HUMIDITY...AS LOW AS 25 PERCENT. * TEMPERATURES...FALLING THROUGH THE 40S. * IMPACTS...THE THREAT IS ENHANCED IN GRASSY AND BRUSH FILLED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TRM
517 WWUS81 KRLX 202128 RFWRLX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 528 PM EDT WED MAR 20 2013 KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>008-013>016- 024>027-033>035-202230- /O.CAN.KRLX.FW.W.0001.000000T0000Z-130321T0000Z/ GREENUP-CARTER-BOYD-LAWRENCE-JACKSON-GALLIA-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-ROANE-MINGO-LOGAN-BOONE- CLAY-MCDOWELL-WYOMING-RALEIGH- 528 PM EDT WED MAR 20 2013 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITIES ARE RECOVERING TO NEAR 30 PERCENT THIS AFTERNOON...COURTESY OF AN APPROACHING COLD FRONT. RELATIVE HUMIDITIES WILL CONTINUE TO IMPROVE THIS EVENING AS TEMPERATURES FALL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this red flag warning went out at Mar 20, 6:21 AM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Mar 20, 6:21 AM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 621 AM EDT WED MAR 20 2013 .SYNOPSIS... WEAK DISTURBANCES ALOFT PASS THIS AFTERNOON AND OVERNIGHT AS COLDER AIR ADVECTS IN. COLD AIR IN CHARGE FOR THURSDAY. HIGH PRESSURE FRIDAY. LOW PRESSURE SYSTEM SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... STARTING OUT DONE DRY...SO THE MID/UPPER LEVEL FEATURES WILL BE WORKING HARD TO SATURATE A COLUMN ALOFT THIS AFTERNOON. HAVE CLOUDS AROUND 4 TO 7 THSD FT INCREASING IN SOUTHEAST OHIO LATE THIS MORNING AND SPREADING QUICKLY EAST...AND A BIT SLOWER SOUTH. HAVE SOME LKLY POPS DEVELOPING OVER THE WV MOUNTAIN COUNTIES BY 22Z OR SO...AND CONTINUING TIL ABOUT 02/03Z. THESE POPS ARE HIGHER THAN BOTH NAM AND GFS MOS GUIDANCE...AS MID LEVEL FEATURE GETS A BIT STRONGER. AS LOW LEVEL FLOW BECOMES NORTHWEST...AND 850 TEMPERATURES FALL TO MINUS 14 TO MINUS 16 BY 12Z THURSDAY...INCREASED SNOW SHOWERS AGAIN LATE AT NIGHT FOR TONIGHT. BOTH FEATURES COULD DEPOSIT AN INCH OR SO IN THE WV MOUNTAIN COUNTIES...WITH AN INCH OR LESS FOR THE NORTHERN WV LOWLANDS WITH THE LATE NIGHT FEATURE. WAS DIFFICULT TO FIGURE IF THE HIGH TERRAN IN DICKENSON AND BUCHANAN COUNTIES VA WOULD GET AN ACCUMULATION WITH THE INITIAL FEATURE THIS EVENING...SO LOW CONFIDENCE THERE. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... LAST OF THE UPPER LEVEL SHORTWAVES ASSOCIATED WITH A 500MB CLOSED LOW OVER EASTERN CANADA WILL PASS THROUGH THURSDAY AND THURSDAY NIGHT. MOISTURE BECOMING MEAGER BY THEN...SO GENERALLY LOOKING AT UPSLOPE SNOW SHOWERS GRADUALLY FADING OUT BY EARLY FRIDAY MORNING. UNSEASONABLY COLD HIGH PRESSURE IS EXPECTED FRIDAY INTO SATURDAY...WITH TEMPERATURES WELL BELOW NORMAL THROUGH THE SHORT TERM. CLOUDS WILL BE ON THE INCREASE BY SATURDAY AS THE NEXT SYSTEM APPROACHES FROM THE SOUTHWEST. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... MODELS AGREE ON THE OVERALL UPPER AIR PATTERN THIS PERIOD...BEING DOMINATED BY AN OMEGA BLOCK OVER THE HIGHER LATITUDES OF NORTH AMERICA. LOW PRESSURE COMING UNDER THIS BLOCK WILL SLOW AS IT TRACKS INTO THE OHIO VALLEY AND GREAT LAKES THIS WEEKEND...BENEATH THE UPPER HIGH/RIDGE OVER CENTRAL CANADA. THERE ARE SOME TIMING DIFFERENCES IN THE MODELS...BUT ALL HAVE TRENDED SLOWER WITH THE SYSTEM APPROACHING US. THUS...WILL TREND IN THIS DIRECTION. GIVEN THIS TREND...WILL HOLD ONTO HIGH PRESSURE LONGER WHICH WILL KEEP MOST AREAS DRY AND COOL ON SATURDAY. WILL BRING IN A BROAD AREA OF PRECIP SATURDAY NIGHT AND SUNDAY AS SURFACE LOW PRESSURE LIFTS TOWARD THE UPPER OHIO VALLEY. EVEN WITH THIS TRACK TO OUR WEST...TEMPERATURES WILL REMAIN BELOW NORMAL. SO WE MAY HAVE YET ANOTHER NORTHERN AND CENTRAL MOUNTAIN ISSUE WITH MIXED PRECIP AS COLD AIR DAMMING OCCURS EAST OF THE MOUNTAINS. ELSEWHERE...A COOL RAIN. COLD AIR ALOFT WILL WORK BACK INTO THE ARE AROUND THE LOW BY MONDAY...WITH GENERALLY COOL LOW LAND RAIN SHOWERS AND MOUNTAIN SNOW SHOWERS. THIS WILL EXTEND INTO TUESDAY. TEMPERATURES WILL GENERALLY BE IN THE 40S BY DAY AND 30S BY NIGHT IN THE LOW LANDS...COOLER IN THE MOUNTAINS. && .AVIATION /10Z WEDNESDAY THROUGH SUNDAY/... BONE DRY AIR MASS STILL IN CHARGE NEARING DAWN THIS WEDNESDAY. DISTURBANCES ALOFT INCREASE MOISTURE IN THE 5 TO 8 THSD FT AGL COLUMN FROM WEST TO EAST 15Z TO 21Z. EXCEPT FORMING OVER THE NORTHERN AND CENTRAL MOUNTAINS OF WEST VIRGINIA A BIT FASTER. COULD NOT RULE OUT SOME SPRINKLES OR LIGHT SNOW SHOWERS REACHING THE GROUND AFTER 19Z ACROSS THE NORTH...THEN INCREASING DOWN THE MOUNTAINOUS COUNTIES AFTER 20Z. MOISTURE COLUMN INCREASES BEFORE 00Z THURSDAY OVER THE MOUNTAINS...SO VSBY MAY LOWER A BIT MORE THAN FIGURED EARLIER. INCLUDED SOME MVFR IN SNOW SHOWERS OVER THE MOUNTAINOUS COUNTIES...INCLUDING BKW VCNTY. THAT DISTURBANCE PASSES EAST AFTER 00Z...WITH SURFACE WINDS VEERING MORE TOWARD NORTHWEST OVERNIGHT TONIGHT...ADVECTION COLDER AIR INTO CENTRAL APPALACHIANS. FIGURING ANOTHER INCREASE IN SNOW SHOWERS IN THAT NORTHWEST FLOW FOR THE 06Z TO 12Z THURSDAY TIME FRAME. BY 06Z THURSDAY WIDESPREAD CEILINGS 2 TO 3 THSD FT COMMON. VSBY 3 TO 5 MILES IN SNOW SHOWERS OVER NORTHERN HALF OF WEST VIRGINIA INCLUDING THE CENTRAL WV MOUNTAINS. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY... FORECAST CONFIDENCE...MEDIUM. ALTERNATE SCENARIOS: VSBY MAY DROP LOWER 06Z TO 12Z IN SNOW SHOWERS THAN FORECAST OVER NORTHERN WEST VIRGINIA. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 11 12 13 14 15 16 17 18 19 20 21 22 EDT 1HRLY 07 08 09 10 11 12 13 14 15 16 17 18 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 12Z THURSDAY... NO WIDESPREAD IFR CONDITIONS EXPECTED. && .FIRE WEATHER... SOME ENHANCED FIRE DANGER WILL DEVELOP TODAY MAINLY FOR THE DRIER SOUTHERN COUNTIES. HAVE MIN RH AROUND 25 PCT. WIND INCREASING TO A STEADY 14 TO 18 MPH...BUT GUSTS NOT AS STRONG AS TUESDAY. ALSO SOME LIGHT PCPN MAY ARRIVE THERE LATE IN THE DAY..INCREASING DEW POINTS. POSTED SPECIAL WEATHER STATEMENTS FOR THE VARIOUS STATES FOR THE ENHANCED FIRE DANGER. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB/MZ NEAR TERM...KTB SHORT TERM...MZ LONG TERM...JMV AVIATION...KTB FIRE WEATHER...KTB
Hazardous weather outlook, Mar 20, 3:54 AM EDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 354 AM EDT WED MAR 20 2013 KYZ101>103-OHZ066-067-075-076-083>087-WVZ006>011-014-016>020-027>032- 037>040-046-047-210800- GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON- MEIGS-GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS- TYLER-PUTNAM-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- 354 AM EDT WED MAR 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ105-VAZ003-004-WVZ005-013-015-024>026-033>036-210800- LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-LINCOLN-KANAWHA-MINGO-LOGAN- BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE- 354 AM EDT WED MAR 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE WILL BE AN ENHANCE THREAT FOR THE SPREAD OF WILD FIRES LATE THIS MORNING INTO THE MID OR LATE AFTERNOON...BEFORE CONDITIONS IMPROVE BY THIS EVENING. YET...RED FLAG WARNING CRITERIA WAS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 20, 5:49 AM EDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 549 AM EDT WED MAR 20 2013 VAZ003-004-202000- DICKENSON-BUCHANAN- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT 549 AM EDT WED MAR 20 2013 HERE IS A FIRE DANGER STATEMENT ISSUED IN COORDINATION WITH THE VIRGINIA DEPARTMENT OF FORESTRY... IN THE WAKE OF THOSE DRYING WINDS ON TUESDAY...GUSTY WINDS AND LOW RELATIVE HUMIDITY TODAY WILL CREATE AN ENHANCED THREAT FOR THE SPREAD OF WILDFIRES. OPEN BURNING OF ANY TYPE IS CONSIDERED VERY HAZARDOUS AT THIS TIME. ACCIDENTAL ESCAPED DEBRIS BURNS ARE THE NUMBER ONE CAUSE OF WILDFIRES. ALSO...BE CAREFUL WITH HEAT AND SPARKS WHILE OPERATING ANY EQUIPMENT...OR SMOKING IN WILD LAND AREAS. THROUGH APRIL 30TH...VIRGINIA STATE LAW PROHIBITS DEBRIS BURNING IN OR WITHIN 300 FEET OF WOODLAND OR BRUSHLAND BETWEEN THE HOURS OF MIDNIGHT AND 4 PM. IMPROVING CONDITIONS ARE EXPECTED LATE TODAY AND OVERNIGHT.
Special weather statement, Mar 20, 5:53 AM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 553 AM EDT WED MAR 20 2013 WVZ005-013-015-024>026-033>036-202000- WAYNE-LINCOLN-KANAWHA-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH- FAYETTE- INCLUDING THE CITIES OF...KENOVA...CEREDO...WAYNE...HARTS... ALUM CREEK...HAMLIN...CHARLESTON...SOUTH CHARLESTON... SAINT ALBANS...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN... MADISON...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE... BECKLEY...OAK HILL...FAYETTEVILLE 553 AM EDT WED MAR 20 2013 HERE IS A FIRE DANGER STATEMENT FOR SEVERAL SOUTHERN WEST VIRGINIA COUNTIES...ISSUED IN COORDINATION WITH THE WEST VIRGINIA DIVISION OF FORESTRY... IN THE WAKE OF THOSE DRYING WINDS ON TUESDAY...WINDS AND LOW RELATIVE HUMIDITY TODAY WILL CREATE AN ENHANCED THREAT FOR THE SPREAD OF WILDFIRES LATE THIS MORNING THROUGH MID AFTERNOON. OPEN BURNING OF ANY TYPE IS CONSIDERED VERY HAZARDOUS AT THIS TIME. ACCIDENTAL ESCAPED DEBRIS BURNS ARE BY FAR THE NUMBER ONE CAUSE OF WILDFIRES IN WEST VIRGINIA. ALSO...BE CAREFUL WITH HEAT AND SPARKS WHILE OPERATING ANY EQUIPMENT...OR SMOKING IN WILDLAND AREAS. WEST VIRGINIA STATE LAW PROHIBITS OUTDOOR BURNING BETWEEN THE HOURS OF 7 AM AND 5 PM DURING THE MONTHS OF MARCH...APRIL...AND MAY. IMPROVING CONDITIONS ARE EXPECTED THIS EVENING.
Special weather statement, Mar 20, 5:56 AM EDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 556 AM EDT WED MAR 20 2013 KYZ105-202000- LAWRENCE KY- INCLUDING THE CITY OF...LOUISA 556 AM EDT WED MAR 20 2013 HERE IS A FIRE DANGER STATEMENT ISSUED IN COORDINATION WITH THE KENTUCKY DIVISION OF FORESTRY...FOR LAWRENCE COUNTY KENTUCKY. IN THE WAKE OF THOSE DRYING WINDS ON TUESDAY...WINDS AND LOW RELATIVE HUMIDITY TODAY WILL CREATE AN ENHANCED THREAT FOR THE SPREAD OF WILDFIRES. OPEN BURNING OF ANY TYPE IS CONSIDERED VERY HAZARDOUS AT THIS TIME. ACCIDENTAL ESCAPED DEBRIS BURNS ARE BY FAR THE NUMBER ONE CAUSE OF WILDFIRES. ALSO...BE CAREFUL WITH HEAT AND SPARKS WHILE OPERATING ANY EQUIPMENT...OR SMOKING IN WILDLAND AREAS. FROM FEBRUARY 15TH THROUGH APRIL 30TH...KENTUCKY STATE LAW PROHIBITS DEBRIS BURNING IN...OR WITHIN 150 FEET OF...WOODLAND OR BRUSHLAND BETWEEN THE HOURS OF 6 AM AND 6 PM. IMPROVING CONDITIONS ARE EXPECTED THIS EVENING.
Nearby
Red Flag Warnings in West Virginia, 2013Red Flag Warnings in Kentucky, 2013Red Flag Warnings in Ohio, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.